Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2015, 1:54 PM CDT for Door County, Wisconsin. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2015, 1:54 PM CDT (18:54 UTC)
- Expired
- Aug 2, 2015, 2:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Door County, WI
The radar
The Green Bay radar (KGRB), 102 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:05 PM CDT | MARINE TSTM WIND 0 | 1 W Sister Bay, WI | 32 FOOT SAILBOAT CAPSIZED ONE MILE OFF SISTER BAY DUE TO HIGH WINDS AND WAVES. PASSANGERS WERE RESCUED BY COAST GUARD. |
| Aug 2, 2:15 PM CDT | TSTM WND DMG | 2 N Jacksonport, WI | TREES DOWN AND NO POWER. PICTURE FROM PUBLIC RELAYED BY WFRV-TV. TIME ESTIMATED BASED ON RADAR. |
| Aug 2, 2:15 PM CDT | TSTM WND DMG | Egg Harbor, WI | TREES DOWN AND POWER OUT. ESTIMATED 60 TO 70 MPH WINDS. TIME BASED ON RADAR. |
| Aug 2, 2:21 PM CDT | TSTM WND GST 50 | Sturgeon Bay, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
075
WUUS53 KGRB 021854
SVRGRB
WIC029-021930-
/O.NEW.KGRB.SV.W.0037.150802T1854Z-150802T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
154 PM CDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOOR COUNTY IN NORTHEASTERN WISCONSIN...
* UNTIL 230 PM CDT
* AT 153 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF CEDAR RIVER TO 8 MILES SOUTHWEST OF
MARINETTE...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 63 MPH WERE REPORTED AT MENOMINEE MICHIGAN.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STURGEON BAY...JACKSONPORT...EPHRAIM...EGG HARBOR...NEWPORT STATE
PARK...BAILEYS HARBOR...SISTER BAY...CLAY BANKS...CARNOT...
CARLSVILLE...POTAWATOMI STATE PARK...FISH CREEK...ROCK ISLAND STATE
PARK...INSTITUTE...PENINSULA CENTER...WASHINGTON ISLAND...VALMY...
WHITEFISH DUNES STATE PARK AND VIGNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GREEN BAY.
&&
LAT...LON 4533 8695 4533 8693 4521 8698 4523 8704
4511 8705 4467 8739 4485 8757 4489 8743
4481 8734 4482 8734 4499 8736 4516 8724
4519 8736 4520 8737 4515 8718 4533 8696
4542 8694 4542 8681
TIME...MOT...LOC 1853Z 304DEG 39KT 4539 8719 4501 8774
HAIL...1.00IN
WIND...60MPH
$$
KIECKBUSCH3 follow-up statements
467
WWUS53 KGRB 021907
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
207 PM CDT SUN AUG 2 2015
WIC029-021930-
/O.CON.KGRB.SV.W.0037.000000T0000Z-150802T1930Z/
DOOR WI-
207 PM CDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR DOOR COUNTY...
AT 206 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEWPORT STATE PARK TO 7 MILES WEST OF STURGEON BAY...
MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STURGEON BAY...JACKSONPORT...EPHRAIM...EGG HARBOR...NEWPORT STATE
PARK...BAILEYS HARBOR...SISTER BAY...CLAY BANKS...CARNOT...
CARLSVILLE...POTAWATOMI STATE PARK...FISH CREEK...ROCK ISLAND STATE
PARK...INSTITUTE...PENINSULA CENTER...WASHINGTON ISLAND...VALMY...
WHITEFISH DUNES STATE PARK AND VIGNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GREEN BAY.
&&
LAT...LON 4533 8695 4533 8693 4521 8698 4523 8704
4511 8705 4467 8739 4485 8757 4489 8743
4481 8734 4482 8734 4499 8736 4516 8724
4519 8736 4520 8737 4515 8718 4533 8696
4542 8694 4542 8681
TIME...MOT...LOC 1906Z 303DEG 46KT 4525 8698 4487 8753
HAIL...1.00IN
WIND...60MPH
$$
KIECKBUSCH628
WWUS53 KGRB 021921
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
221 PM CDT SUN AUG 2 2015
WIC029-021930-
/O.CON.KGRB.SV.W.0037.000000T0000Z-150802T1930Z/
DOOR WI-
221 PM CDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR DOOR COUNTY...
AT 220 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF NEWPORT STATE PARK TO STURGEON BAY...
MOVING SOUTHEAST AT 45 MPH.
SPOTTERS HAVE REPORTED 45 TO 50 MPH WINDS AND SPORADIC POWER OUTAGES.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STURGEON BAY...JACKSONPORT...EPHRAIM...EGG HARBOR...NEWPORT STATE
PARK...BAILEYS HARBOR...SISTER BAY...CLAY BANKS...CARNOT...
CARLSVILLE...POTAWATOMI STATE PARK...FISH CREEK...ROCK ISLAND STATE
PARK...INSTITUTE...PENINSULA CENTER...WASHINGTON ISLAND...VALMY...
WHITEFISH DUNES STATE PARK AND VIGNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GREEN BAY.
&&
LAT...LON 4533 8695 4533 8693 4521 8698 4523 8704
4511 8705 4467 8739 4485 8757 4489 8743
4481 8734 4482 8734 4499 8736 4516 8724
4519 8736 4520 8737 4515 8718 4533 8696
4542 8694 4542 8681
TIME...MOT...LOC 1920Z 293DEG 41KT 4522 8680 4484 8735
HAIL...1.00IN
WIND...60MPH
$$
KIECKBUSCH526
WWUS53 KGRB 021930
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT SUN AUG 2 2015
WIC029-021938-
/O.EXP.KGRB.SV.W.0037.000000T0000Z-150802T1930Z/
DOOR WI-
230 PM CDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN
DOOR COUNTY WILL EXPIRE AT 230
PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF NORTHERN
DOOR COUNTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE THERE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GREEN BAY.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHERN DOOR COUNTY UNTIL 300 PM CDT. LARGE HAIL AND DAMAGING WINDS
ARE STILL POSSIBLE THERE.
LAT...LON 4533 8695 4533 8693 4521 8698 4523 8704
4511 8705 4467 8739 4485 8757 4489 8743
4481 8734 4482 8734 4499 8736 4516 8724
4519 8736 4520 8737 4515 8718 4533 8696
4542 8694 4542 8681
TIME...MOT...LOC 1926Z 304DEG 39KT 4522 8680 4484 8735
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 12:43 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 2, 12:43 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1243 PM CDT SUN AUG 2 2015 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 254 AM CDT SUN AUG 2 2015 AN AREA OF THUNDERSTORMS THAT FORMED ALONG AN AREA OF 1 TO 3 KM MOISTURE CONVERGENCE WILL CONTINUE TO TRACK EAST THROUGH THE EARLY MORNING HOURS. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH A SHORTWAVE AND SEEN ON WATER VAPOR IMAGERY OVER NORTHERN MINNESOTA...WILL TRACK THROUGH THE NORTHERN CWA LATER THIS MORNING. THE MAIN SHORTWAVE TROUGH WILL THEN TRACK THROUGH LATER THIS AFTERNOON AND INTO THIS EVENING...COINCIDENT WITH A SURFACE COLD FRONT. THESE FEATURES WILL BRING SEVERAL OPPORTUNITIES FOR PRECIPITATION ACROSS NORTHEAST WISCONSIN THROUGH TONIGHT. EXACT PLACEMENT AND TIMING OF THESE ROUNDS IS HIGHLY PROBLEMATIC...HOWEVER THE HI-RES MODEL RUNS DO OFFER SOME GUIDANCE IN THIS REGARD AS THEY HAVE A GOOD HANDLE ON CURRENT ACTIVITY TRACKING THROUGH THE AREA. ONCE THE MAIN SHORTWAVE TRACKS OFF TO THE NORTH THIS MORNING THERE IS A BREAK IN THE ACTIVITY LATER THIS MORNING AND INTO THE EARLY AFTERNOON BEFORE THE MAIN SHORTWAVE AND COLD FRONT ARRIVE. THEREFORE WILL MODEL THE POPS AFTER THESE RUNS AND ADJUST AS NECESSARY AS THE DAY GOES ON. ANY CONVECTION THAT DOES FIRE STANDS A CHANCE AT BEING SEVERE AS MUCAPES SOAR TO 2000 TO 4000 J/KG THIS AFTERNOON WITH 0-6 KM BULK SHEAR VALUES OF 40 TO 50 KNOTS...SUGGESTING LARGE HAIL AND DAMAGING WINDS COULD BE A THREAT. CLOSER INSPECTION OF LOW LEVEL HODOGRAPHS SHOW SIGNIFICANT WIND SHEAR...WHICH MEANS TORNADOES ARE ALSO POSSIBLE FOR ANY SURFACE BASED STORMS. THESE FACTORS HAVE LED TO AN UPGRADE OF THE SOUTHERN CWA TO THE ENHANCED RISK FOR SEVERE WEATHER PER THE SPC DAY 1 OUTLOOK...WHICH LOOKS REASONABLE GIVEN THE FACTORS IN PLAY THIS AFTERNOON WITH BETTER CAPE AND SHEAR ACROSS THAT PORTION OF THE CWA. ALTHOUGH THE MAIN CONVECTIVE MODE APPEARS TO BE AN MCS...SUPERCELLS ARE POSSIBLE THIS AFTERNOON BEFORE FORMING INTO A LARGE MCS. DESPITE THE ABUNDANT CHANCES FOR RAIN...HIGH TEMPERATURES TODAY COULD GET TO 90 DEGREES ACROSS THE FAR SOUTHERN CWA AS 850 MB TEMPERATURES SOAR TO AROUND 20 DEGREES CELSIUS. ANY BREAK IN THIS ACTIVITY AND TEMPERATURES THIS AFTERNOON WILL SOAR. FURTHER NORTH THERE APPEARS LESS OPPORTUNITY FOR AN APPRECIABLE BREAK IN THE ACTION. THIS WHEN COMBINED WITH LOWER 850 MB TEMPERATURES IN THE MIDDLE TEENS SHOULD LIMIT HIGHS TO AROUND 80 DEGREES. HIGHS TODAY COULD GO EITHER WAY GIVEN THE MANY COMPLICATING FACTORS IN PLAY...WITH BREAKS IN THE ACTIVITY LEADING TO HIGHER TEMPS AND MORE CLOUD COVER AND ACTIVITY LEADING TO LOWER HIGH TEMPERATURES. TEMPERATURES WILL BE MUCH COOLER ON MONDAY BEHIND THE COLD FRONT...WITH HIGHS RANGING FROM THE UPPER 60S ACROSS FAR NORTH CENTRAL WISCONSIN...TO THE MIDDLE TO UPPER 70S ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. SOME SHOWERS ARE POSSIBLE ACROSS THE NORTH ON MONDAY...AS A SHORTWAVE AIDS IN THE DEVELOPMENT OF INSTABILITY SHOWERS. CHANCES FOR THIS LOOK FAIRLY LOW HOWEVER...WITH POPS IN THE SLIGHT CHANCE CATEGORY. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 254 AM CDT SUN AUG 2 2015 THE UPPER AIR PATTERN CONSISTING OF RIDGING OVER THE ROCKIES AND AN UPPER LOW FROM HUDSON BAY TO THE GREAT LAKES WILL SLOWLY TRANSLATE EAST DURING THE UPCOMING WORK WEEK. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE LARGE SCALE THROUGH 00Z FRI BEFORE DIVERGING. THE ECMWF CONTINUES TO BETTER ALIGN WITH THE ENSEMBLE MEANS...AND WILL GIVE MORE WEIGHT TO ITS SOLUTION. MONDAY NIGHT THROUGH TUESDAY NIGHT...MODELS ARE SHOWING A DEEPER TROUGH OVER THE GREAT LAKES THAN PREVIOUSLY ADVERTISED DURING THIS PERIOD. THE CYCLONIC FLOW ALOFT WILL BRING PERIODS OF CLOUDS OVERHEAD...WITH SOME ENHANCEMENT DURING DAYTIME HEATING TUESDAY AFTERNOON. PROGGED SOUNDINGS CONTINUE TO LOOK CAPPED DURING THIS STRETCH...BUT BOTH THE ECMWF AND GFS PRODUCE LIGHT QPF ACROSS FAR NORTHERN WISCONSIN. WILL KEEP THE SMALL CHANCE TUESDAY AFTERNOON IN THIS AREA...BUT IT WOULD NOT BE SURPRISING TO SEE SPOTTY SHOWERS OCCUR MONDAY OR TUESDAY NIGHTS. HIGHS ON TUESDAY WILL FALL BACK INTO THE UPPER 60S NORTH TO MID 70S SOUTH. REST OF THE FORECAST...THE UPPER LOW BEGINS TO LIFT OFF INTO QUEBEC ON WEDNESDAY LEADING TO A REBOUND OF MID-LEVEL HEIGHTS. BUT MODELS ADVERTISE WEAK SHORTWAVE IMPULSES DIVING SOUTHEAST ACROSS THE NORTHERN MISSISSIPPI VALLEY TO THE SOUTHERN GREAT LAKES WEDNESDAY AND THURSDAY. THE GFS IS MOST AGGRESSIVE BRINGING LOW PRESSURE INTO THE SOUTHERN GREAT LAKES ON THURSDAY...BUT THIS LOOKS TO BE A BYPRODUCT OF CONVECTIVE FEEDBACK. WITH THE FRONT WELL SOUTH OF THE REGION...THINK PRECIP CHANCES ARE TOO LOW TO MENTION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. HIGH PRESSURE LOOKS TO BUILD INTO THE REGION FRIDAY AND SATURDAY...POTENTIALLY PROLONGING THE DRY CONDITIONS. PERHAPS THE NEXT CHANCE OF PRECIP COULD OCCUR BY THE END OF NEXT WEEKEND. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1243 PM CDT SUN AUG 2 2015 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES ACROSS WISCONSIN. THE STORMS COULD PRODUCE STRONG WIND GUSTS AND LARGE HAIL. VFR CONDITIONS EXPECTED OTHERWISE. SKIES SHOULD CLEAR OVERNIGHT AND REMAIN MOSTLY CLEAR THROUGH 15Z MONDAY. AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND CLOUDS BETWEEN 3000 AND 4000 FEET MONDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KURIMSKI LONG TERM......MPC AVIATION.......RDM
Hazardous weather outlook, Aug 2, 3:04 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 304 AM CDT SUN AUG 2 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030815- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 304 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING AS A COLD FRONT SWEEPS THROUGH THE REGION. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN. DAMAGING WINDS OF 60 TO 70 MPH ALONG WITH LARGE HAIL OF 1 TO 2 INCHES ARE THE MAIN THREATS ALONG WITH ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN THURSDAY NIGHT AND FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-030815- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 304 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING AS A COLD FRONT SWEEPS THROUGH THE REGION. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS SOUTH OF STURGEON BAY AND OCONTO...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF STURGEON BAY AND OCONTO. DAMAGING WINDS OF 50 TO 60 KNOTS ALONG WITH LARGE HAIL OF 1 TO 2 INCHES ARE THE MAIN THREATS ALONG WITH ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. KURIMSKI/MPC
In the hours before
Local storm report, Aug 2, 12:27 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1227 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 8 SE MINOCQUA 45.78N 89.57W
08/02/2015 E1.00 INCH ONEIDA WI PUBLIC
SIZE ESTIMATED BY PHOTO SENT BY SOCIAL MEDIA. AT LEAST 1
INCH IN SIZE
&&
AALocal storm report, Aug 2, 12:28 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1228 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM HAIL MC NAUGHTON 45.73N 89.55W
08/02/2015 E1.00 INCH ONEIDA WI UNKNOWN
LOCATION IS ESTIMATED AS THE REPORT WAS NOT MORE SPECIFIC
THAN NEWBOLD TOWNSHIP.
1208 PM HAIL HAZELHURST 45.79N 89.71W
08/02/2015 E0.25 INCH ONEIDA WI TRAINED SPOTTER
LOCATION IS ESTIMATED. REPORT ONLY MENTIONED THAT IS WAS
ALONG HIGHWAY 51.
1214 PM HAIL 8 N TOMAHAWK 45.58N 89.73W
08/02/2015 E0.88 INCH ONEIDA WI TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL.
&&
MGLocal storm report, Aug 2, 12:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 1 S LAKE TOMAHAWK 45.80N 89.59W
08/02/2015 E0.88 INCH ONEIDA WI STORM CHASER
PEA TO NICKEL SIZE HAIL FELL FROM 1150 TO 1155 AM.
&&
MGSpecial weather statement, Aug 2, 12:38 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1238 PM CDT SUN AUG 2 2015
WIZ010>013-018-019-021-021815-
FLORENCE WI-NORTHERN OCONTO COUNTY WI-FOREST WI-
NORTHERN MARINETTE COUNTY WI-LINCOLN WI-LANGLADE WI-ONEIDA WI-
1238 PM CDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ONEIDA...
NORTHWESTERN MARINETTE...NORTHEASTERN LINCOLN...FLORENCE...FOREST AND
NORTHERN LANGLADE COUNTIES UNTIL 115 PM CDT...
AT 1236 PM CDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF FELCH
TO 8 MILES NORTHWEST OF PEARSON...AND MOVING EAST AT 30 MPH.
HAIL UP TO DIME SIZE AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH SOME OF THESE THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CRANDON...GOODMAN...HOMESTEAD...TIPLER...PARRISH...POPPLE RIVER...
PEARSON...CARTER...ELCHO...LAONA...WABENO...DUNBAR...NASHVILLE...
FREEMAN...ARGONNE...ARMSTRONG CREEK...BLACKWELL...ENTERPRISE...HILES
AND MONICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4602 8857 4569 8797 4524 8881 4539 8975
4601 8867 4599 8867 4599 8862 4602 8860
TIME...MOT...LOC 1736Z 262DEG 76KT 4594 8796 4546 8912
EBLocal storm report, Aug 2, 12:42 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1242 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL ARGONNE 45.66N 88.88W
08/02/2015 E0.25 INCH FOREST WI TRAINED SPOTTER
PEA SIZE HAIL, TORRENTIAL RAIN AND GUSTS TO 30 TO 35 MPH
AT ARGONNE.
&&
MGSpecial weather statement, Aug 2, 1:05 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
105 PM CDT SUN AUG 2 2015
WIZ011-013-019-021-021845-
NORTHERN OCONTO COUNTY WI-FOREST WI-NORTHERN MARINETTE COUNTY WI-
LANGLADE WI-
105 PM CDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARINETTE...NORTHWESTERN
OCONTO...SOUTHEASTERN FOREST AND NORTHEASTERN LANGLADE COUNTIES UNTIL
145 PM CDT...
AT 102 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
NEAR PEARSON AND NORTHERN OCONTO COUNTIES...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS AS WELL
AS HAIL UP TO 3/4 INCH IN DIAMETER.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN
MARINETTE...NORTHWESTERN OCONTO...SOUTHEASTERN FOREST AND
NORTHEASTERN LANGLADE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...BOOT LAKE.
LAT...LON 4546 8919 4546 8826 4537 8827 4537 8831
4520 8831 4520 8829 4517 8829 4524 8923
TIME...MOT...LOC 1802Z 278DEG 40KT 4531 8910
EBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:16 AM CDT | Special Weather Statement | GRB | Lincoln | 44 min |
| Aug 2, 12:21 AM CDT | Special Weather Statement | GRB | Lincoln | 39 min |
| Aug 2, 12:40 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 50 min |
| Aug 2, 1:28 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 47 min |
| Aug 2, 1:59 AM CDT | Special Weather Statement | GRB | Langlade | 46 min |
| Aug 2, 2:17 AM CDT | Special Weather Statement | GRB | Menominee, Shawano | 43 min |
| Aug 2, 3:02 AM CDT | Special Weather Statement | GRB | Menominee | 43 min |
| Aug 2, 6:22 AM CDT | Special Weather Statement | GRB | Florence | 38 min |
| Aug 2, 6:38 AM CDT | Special Weather Statement | GRB | Oneida | 52 min |
| Aug 2, 6:46 AM CDT | Severe Thunderstorm Warning | GRB | Florence | 29 min |
| Aug 2, 7:12 AM CDT | Special Weather Statement | GRB | Vilas | 48 min |
| Aug 2, 7:39 AM CDT | Special Weather Statement | GRB | Forest, Oneida | 51 min |
| Aug 2, 8:07 AM CDT | Special Weather Statement | GRB | Marinette | 38 min |
| Aug 2, 9:06 AM CDT | Special Weather Statement | GRB | Shawano | 24 min |
| Aug 2, 9:29 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 46 min |
| Aug 2, 9:35 AM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Shawano | 40 min |
| Aug 2, 9:48 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 27 min |
| Aug 2, 10:18 AM CDT | Special Weather Statement | GRB | Oneida | 27 min |
| Aug 2, 10:27 AM CDT | Special Weather Statement | GRB | Forest | 48 min |
| Aug 2, 10:57 AM CDT | Special Weather Statement | GRB | Florence, Forest | 48 min |
| Aug 2, 11:10 AM CDT | Special Weather Statement | GRB | Oconto | 50 min |
| Aug 2, 11:23 AM CDT | Special Marine Warning | GRB | 22 min | |
| Aug 2, 11:29 AM CDT | Special Weather Statement | GRB | Door | 46 min |
| Aug 2, 11:36 AM CDT | Special Weather Statement | GRB | Langlade | 39 min |
| Aug 2, 11:43 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 47 min |
| Aug 2, 12:02 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Oneida | 28 min |
| Aug 2, 12:21 PM CDT | Special Weather Statement | GRB | Door | 39 min |
| Aug 2, 12:38 PM CDT | Special Weather Statement | GRB | Florence, Forest | 37 min |
| Aug 2, 1:05 PM CDT | Special Weather Statement | GRB | Langlade | 40 min |
| Aug 2, 1:28 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 32 min |
| Aug 2, 1:38 PM CDT | Special Marine Warning | GRB | 67 min | |
| Aug 2, 1:58 PM CDT | Special Weather Statement | GRB | Lincoln | 47 min |
| Aug 2, 2:11 PM CDT | Special Marine Warning | GRB | 34 min | |
| Aug 2, 2:16 PM CDT | Severe Thunderstorm Warning | GRB | Door, Oconto | 44 min |
| Aug 2, 2:27 PM CDT | Special Weather Statement | GRB | Portage | 33 min |
| Aug 2, 2:32 PM CDT | Special Marine Warning | GRB | 28 min | |
| Aug 2, 2:33 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 27 min |
| Aug 2, 2:43 PM CDT | Special Marine Warning | GRB | 32 min | |
| Aug 2, 3:00 PM CDT | Special Marine Warning | GRB | 45 min | |
| Aug 2, 3:02 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Shawano | 58 min |
| Aug 2, 3:03 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Wood | 27 min |
| Aug 2, 3:05 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 25 min |
| Aug 2, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Portage, Shawano, Waupaca, Waushara and 1 more | 62 min |
| Aug 2, 3:35 PM CDT | Special Marine Warning | GRB | 40 min | |
| Aug 2, 3:38 PM CDT | Special Marine Warning | GRB | 37 min | |
| Aug 2, 3:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Oconto | 46 min |
| Aug 2, 4:01 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara, Winnebago | 59 min |
| Aug 2, 4:13 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca | 32 min |
| Aug 2, 4:14 PM CDT | Special Marine Warning | GRB | 46 min | |
| Aug 2, 4:15 PM CDT | Special Marine Warning | GRB | 30 min | |
| Aug 2, 4:18 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 42 min |
| Aug 2, 4:39 PM CDT | Special Weather Statement | GRB | Winnebago | 51 min |
| Aug 2, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Shawano, Waupaca | 25 min |
| Aug 2, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 14 min |
| Aug 2, 4:52 PM CDT | Special Marine Warning | GRB | 38 min | |
| Aug 2, 5:19 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 26 min |
| Aug 2, 5:22 PM CDT | Special Marine Warning | GRB | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.